Hail, Beckham
- When
- April 30, 10:27 AM CST
- Where
- Beckham County, Sweetwater
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.420, -99.910
Nickel to quarter sized hail reported.
A stationary front and and upper wave produced numerous thunderstorms with a variety of severe weather on the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front and and upper wave produced numerous thunderstorms with a variety of severe weather on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 5:55 AM CST, 4 hours 32 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
655 AM CDT Tue Apr 30 2019
.DISCUSSION...
12Z TAFs.
&&
.AVIATION...
There will be some areas of MVFR or locally IFR conditions
especially near and north of a front that extends across central
and southwest Oklahoma into western north Texas. Scattered
thunderstorms this morning near KPNC will move out, but additional
scattered showers and thunderstorms are likely later today,
including the possibility of a line of storms moving across the
area late this morning and this afternoon. Severe weather (large
hail, damaging winds, and at least some potential for a tornado)
will be possible. The conditions overnight tonight into Wednesday
morning will depend on what happens today and this evening with
the thunderstorms and any outflow that they produce. The NAM model
suggests that low-level moisture and low clouds will be more
prevalent.
&&
.PREV DISCUSSION... /issued 412 AM CDT Tue Apr 30 2019/
DISCUSSION...
Early this morning, scattered showers and storms continue to develop
and move across parts of western and northern Oklahoma, generally
along and north of an elevated boundary (925-850mb). MUCAPE
values between 750-1000 J/kg and effective shear around 35-40 knots
will support a few strong storms through 12-14Z. Farther south,
elevated showers between 10-15K feet will occur with generally
light rain amounts.
A surface boundary extends from roughly Seymour, Texas northeast to
near Duncan, OKC and Stillwater. Some dense fog has formed near
and just north of this feature with a few 1/4 mile observations.
Later this morning, the boundary may momentarily pushed southward,
as a wave on the front moves northeast. This along with scattered
showers should help improve visibility.
During the mid to late morning, the surface boundary is expected to
lift back to the northwest some. Meanwhile, scattered to numerous
showers and storms are expected to develop over western Texas and
parts of western Oklahoma as a shortwave trough approaches.
Several CAMs suggest that widespread convection will develop along
and near the front. The storms may evolve into a squall and move
east across a large part of Oklahoma and western north Texas.
Damaging winds, hail and heavy rainfall will be likely. Very
strong 0-1km shear over south central and southeast Oklahoma may
improve the chances of tornadoes across that area.
Severe CAMs also suggest the potential for excessive rainfall
south and east of the current Flood Watch. Therefore, several
counties across south central and southeast Oklahoma will be added
to the watch. The new area will run through 12Z Wednesday.
With a lingering surface and elevated boundary, at least widely
scattered showers and storms may develop late tonight into
Wednesday, mainly along and north of I-40.
Will certainly need to watch the chance of additional showers and
thunderstorms Wednesday afternoon. Although predictability is
rather low, some storms may form near a dryline in the Texas
Panhandle/western Oklahoma during the afternoon. Thunderstorm
coverage may increase Wednesday night into Thursday, as another
cold front is expected to push across the region.
Will generally keep in slight to chance POPs for Friday into
the weekend, as several more disturbances are expected to
influence the weather.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 61 79 59 / 70 50 30 40
Hobart OK 71 58 80 56 / 60 30 30 40
Wichita Falls TX 75 64 80 62 / 50 30 30 30
Gage OK 65 50 79 49 / 70 30 10 30
Ponca City OK 69 57 77 56 / 80 60 30 60
Durant OK 77 67 77 64 / 70 70 50 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ006>008-011>013-015>020-
022>030-033>038.
Flood Watch from noon CDT today through Wednesday morning for
OKZ031-032-039>043-046>048.
TX...Flood Watch through this evening for TXZ083>085.
&&
99/99/99Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 908 AM CDT Tue Apr 30 2019 OKZ004>048-050>052-TXZ083>090-011415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 908 AM CDT Tue Apr 30 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today across the eastern half of Oklahoma. A slight risk covers the western half of Oklahoma and western north Texas. Location... The enhanced risk area is generally along and east of a Stillwater to Oklahoma City and Duncan line. The slight risk area is generally west of the enhanced risk to the Oklahoma and Texas state line. Timing... The most likely time for severe storms will be from 11 am through Midnight. Impacts... Hail up to the size of golf balls. Damaging winds of 60 to 70 mph. A few tornadoes possible. Excessive rainfall with flooding possible. Discussion... Scattered showers and thunderstorms will be possible across much of the area this morning. A few strong storms will be possible with this activity, but severe weather is not expected. By late morning a line of storms is expected to develop across the eastern Texas panhandle into western Oklahoma and western north Texas. This line will then move quickly east toward central sections of Oklahoma with a threat for large hail and damaging wind gusts. As this activity moves into south central and southeast Oklahoma during the afternoon we could see additional isolated storms develop ahead of the main line of storms. These storms will have a greater potential to produce a tornado or two in addition to large hail and damaging wind gusts. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for potential severe weather operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a slight risk of severe thunderstorms on Wednesday mainly across the eastern half of Oklahoma. A marginal risk covers the western half of Oklahoma and western north Texas. The most likely time for severe weather will be during the afternoon and evening. Thunderstorms remain in the forecast for Thursday through Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1007 AM CDT Tue Apr 30 2019
OKZ019-020-025-026-301530-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
1007 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne...central
Oklahoma...southeastern Logan and northwestern Lincoln Counties Until
1030 AM CDT...
AT 1006 AM CDT, strong thunderstorms were along a line extending from
near Edmond to near Oklahoma City to 3 miles northwest of Valley
Brook, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Oklahoma City, Edmond, Midwest City, Del City, Guthrie, The Village,
Spencer, Nichols Hills, Perkins, Jones, Langston, Valley Brook,
Coyle, Arcadia, Meridian, Forest Park, Lake Aluma, Smith Village, The
Capitol and Downtown Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3601 9701 3577 9716 3552 9737 3538 9751
3538 9755 3558 9757 3604 9727
TIME...MOT...LOC 1506Z 224DEG 26KT 3569 9734 3557 9740 3544 9752
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1012 AM CDT Tue Apr 30 2019 OKZ025-029-301545- Oklahoma OK-Cleveland OK- 1012 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR south central Oklahoma and north central Cleveland Counties Until 1045 AM CDT... AT 1011 AM CDT, a strong thunderstorm was located over southwestern Norman, moving northeast at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Southern Oklahoma City, western Norman, Moore, Del City, Stanley Draper Lake and Tinker Air Force Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3517 9745 3520 9751 3544 9746 3535 9726 TIME...MOT...LOC 1511Z 214DEG 22KT 3521 9748 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1027 AM CDT Tue Apr 30 2019 OKZ019-025-026-301600- Oklahoma OK-Logan OK-Lincoln OK- 1027 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma... southeastern Logan and west central Lincoln Counties Until 1100 AM CDT... AT 1026 AM CDT, a strong thunderstorm was located over Jones, moving northeast at 35 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Southeastern Edmond, Jones, Luther, Wellston, Warwick and Fallis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3552 9730 3556 9736 3585 9716 3573 9691 TIME...MOT...LOC 1526Z 224DEG 29KT 3558 9729 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1032 AM CDT Tue Apr 30 2019
OKZ028-029-301600-
Cleveland OK-McClain OK-
1032 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 1100 AM CDT...
AT 1031 AM CDT, a strong thunderstorm was located near Newcastle,
moving north at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3518 9762 3520 9767 3533 9767 3538 9766
3538 9760 3537 9746
TIME...MOT...LOC 1531Z 196DEG 20KT 3524 9765
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1035 AM CDT Tue Apr 30 2019
OKZ013-019-020-025-026-301600-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-Noble OK-
1035 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR Payne...eastern Oklahoma...
southeastern Logan...northwestern Lincoln and southeastern Noble
Counties Until 1100 AM CDT...
AT 1033 AM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Perkins to 4 miles west of Fallis to near
Oklahoma City, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Northeastern Oklahoma City, Edmond, Midwest City, Stillwater,
Spencer, Perkins, Jones, Nicoma Park, Langston, Luther, Morrison,
Carney, Glencoe, Tryon, Ripley, Coyle, Arcadia, Meridian, Fallis and
Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3625 9692 3625 9682 3616 9682 3616 9678
3577 9700 3544 9740 3576 9743 3608 9723
3633 9702 3633 9692
TIME...MOT...LOC 1533Z 208DEG 23KT 3603 9714 3575 9720 3561 9734
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL SWEETWATER 35.42N 99.92W
04/30/2019 E0.88 INCH BECKHAM OK TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND.
&&
ZWINKThe Altus AFB radar (KFDR), 145 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
14 flash flood, 9 tornado, 5 hail. Local standard time, as filed.
Nickel to quarter sized hail reported.
A tornado produced tree damage as it moved northeast in areas to the southeast and east of Agra.
A storm chaser observed a brief tornado estimated to have been located about 6 miles east of Dougherty. No damage is know to have occurred with this tornado.
A tornado was filmed in the northeast portion of Cushing. The tornado produced roof damage at an energy company building as well as some tree damage.
A tornado developed about 1.25 miles southwest of Scullin, just south of the Murray-Johnston County line. The tornado moved northeast and into Murray County. The tornado was observed by a storm chaser using a drone which observed tree damage occurring as the tornado crossed Highway 7 and into Murray County.
A storm chaser observed most of the life cycle of this tornado using a drone. The tornado initially developed in Johnston County before crossing Highway 7 and moving into Murray County. The drone video observed a number of trees being damaged by the tornado, but no structural damage was observed. The drone video was used to precisely locate the tornado path.
A spotter reported a brief tornado that was estimated to be about 3 miles southwest of Loveland. No damage was reported.
Flooding at Pennsylvania Ave and Memorial Road.
Numerous reports of street flooding throughout Oklahoma City with some roads impassable.
Flood water over road on Pennsylvania Ave between NW 10th and NW 4th streets.
Water covering the roadway on Kickapoo between Highland and Benedict streets.
Flood waters across 75th and New Hope roads.
Heavy Flooding at Kickapoo Spur and Kickapoo St.
Water rescues performed reported by media. Time radar estimated.
A tornado developed about 2 miles south-southeast of Blue, and quickly became a large and strong tornado. Before crossing SH-70 east of Blue, the tornado widened to 1400 yards and damaged or destroyed a number of mobile homes. One mobile home was blown about 50-75 yards east-northeast into a grove of trees. A woman in this mobile home suffered significant injuries and died in a hospital on May 2. The tornado crossed US-70 producing significant tree damage. Just north of US-70, another mobile home was destroyed and blown away with another fatality. The tornado moved northeast into a less densely populate area, although at least one other home was unroofed northeast of Blue.
About two miles south of the Atoka County line, the tornado hit an anchored mobile home that was destroyed with the debris scattered hundreds of yards to the east and southeast. The tornado continued to produce tree damage in northern Bryan County and moved into Atoka County near just west of Matoy Road.
This tornado initially developed in Bryan County near Blue, and entered Atoka County just west of Matoy Road. The tornado produced widespread tree damage as it moved northeast crossing Matoy Road on either side of Clear Boggy Creek. North of the creek, a cabin or small home was destroyed, and another home was damaged. As the tornado moved north-northeast, damage continued to trees, power poles, and sheds. One mobile home was blown off piers south-southwest of Lane. The tornado weakened as it approached State Highway 3 and the town of Lane. The tornado brushed the town of Lane with some tree and shingle damage before dissipating about 1.5 miles northeast of Lane.
The Lehigh cooperative observer noted a 20-30 yard wide path of damage to Blackjack Oak trees southwest of Lehigh.
JCSO reports water over roadway on Hwy 78 at Bullard Chaple road, 4 miles east of Tishomingo.
County line road 1/2 mile S of Highway 7 is flooded with water covering the roadway.
County line road and Rock Hill Road intersection is flooded, roughly 3 miles S of Hwy 7.
Pennington creek road at Reagan Road has water over the roadway. Slab on Pennington creek is 3 foot up in last hour.
River gage measurement along Little Beaver creek.
Wapanucka fire reports one foot of water over roadway on English road and it is not passable.
Honey Creek river measurement. Road closed over the creek.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Bryan | 2019-04-30 | 58 | Female | Mobile/Trailer Home | Direct |
| Tornado, Bryan | 2019-04-30 | 83 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820923, 822182, 822185, 822187, 822190, 822191, 820929, 820930, 822194, 820933, 820937, 820132, 820126, 820123, 820080, 820103, 820102, 820100, 822242, 822281, 822196, 820083, 820084, 820085, 820086, 820099, 820088, 820095.